MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)

SMITH & NEPHEW, INC. KIT STABILIZATION SHOULDER (12); ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Model Number 7210573
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Information (3190)
Date of Event 09/18/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during procedure, when the package was opened, the bandage was damaged and broken when it was stretched.No delay and a competitor device was used to complete the procedure.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found that the device was received out of package.As the coban was stretched out, the wrap was thin and there were holes in it.A complaint history review concluded this was a repeat issue.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A review of the device drawing found that the coban wrap requires a certificate of compliance.The complaint was confirmed, and the root cause was determined to be a manufacturing error.Internal complaint reference: (b)(4).

Brand Name
KIT STABILIZATION SHOULDER (12)
Common Device Name
ACCESSORIES, OPERATING-ROOM, TABLE (KIT)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key10733935
Report Number3003604053-2020-00138
Device Sequence Number1767852
Product Code FWZ
UDI-Device Identifier03596010511232
UDI-Public03596010511232
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7210573
Device Catalogue Number7210573
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date10/26/2020
Supplement Report FDA Received Date10/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;